Alert archive / Mississippi / Special Weather Statements in 2011

Special Weather Statement, NWS Jackson, MS

August 5, 2011Hinds County, Mississippi

NWS Jackson, MS issued this special weather statement at Aug 5, 2011, 4:38 PM CDT for Hinds County, Mississippi. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2011, 4:38 PM CDT (21:38 UTC)
Expired
Aug 5, 2011, 5:05 PM CDT
In force
27 min
Issued by
NWS Jackson, MS

County Hinds County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 21 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.6 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2011-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 619 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2011-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
619 J/kg
Mixed-layer CIN
-267 J/kg
Mixed-layer LCL
1214 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

884 
WWUS84 KJAN 052138
SPSJAN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
438 PM CDT FRI AUG 5 2011

MSZ043-048-049-052205-
RANKIN MS-MADISON MS-HINDS MS-
438 PM CDT FRI AUG 5 2011

...STRONG THUNDERSTORMS DEVELOPING OVER THE JACKSON METRO AREA...

A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH 
WINDS IS DEVELOPING AROUND THE JACKSON METRO AREA. THE STRONGEST 
THUNDERSTORM  WAS LOCATED OVER BROWNSVILLE...MOVING SOUTH AT 5 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THESE 
STORMS.

PEOPLE IN EASTERN HINDS...SOUTHWESTERN MADISON AND WESTERN RANKIN
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3211 8999 3216 9050 3249 9052 3253 9005
TIME...MOT...LOC 2137Z 355DEG 4KT 3245 9044

$$

DL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 5, 3:38 PM CDT, 1 hour earlier.

Area forecast discussion, Aug 5, 3:38 PM CDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
338 PM CDT FRI AUG 5 2011

.SHORT TERM...SHOWERS AND THUNDERSTORMS WILL BE LIKELY OVER
NRN...PARTICULARLY NERN ZONES...THIS AFTERNOON AND EVENING.
CONVECTION HAS BEEN ONGOING ALONG A SURFACE BOUNDARY LOCATED TO OUR
NORTH...HELPED ALONG BY AN UPPER WAVE IN THE MIDWEST. CONVECTION
ALONG OUTFLOW ACTIVITY HAS BEEN WORKING ITS WAY SLOWLY SWD AND WILL
CONTINUE TO BUILD SWD DURING THE LATE AFTERNOON AND EVENING. UPPER
SUPPORT WILL BE SLIGHTLY BETTER IN EAST MS ON THE EXTREME SRN
FRINGES OF THE EFFECTS OF THE SHORTWAVE TO OUR NORTH. A FEW OF THESE
STORMS MAY BE SEVERE WITH DAMAGING WIND GUSTS. ISOLATED SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE OVER THE REST OF THE FORECAST AREA
THIS AFTERNOON AND EVENING ALTHOUGH RAIN CHANCES WILL BE LOW AND THE
VAST MAJORITY OF THESE AREAS WILL REMAIN DRY.

UPPER RIDGING OVER THE REGION WILL VERY GRADUALLY GIVE WAY TO
DEVELOPING UPPER TROUGHING TO OUR EAST AND INCREASING WESTERLIES TO
OUR NORTH. THE SLIGHT WEAKENING OF THE UPPER RIDGE AND AFTERNOON
CLOUD COVER FROM CONVECTION HAS TAKEN SOME OF THE EDGE OFF DAYTIME
TEMPERATURES BUT OUR HEAT WAVE WILL CONTINUES. HEAT INDICES REMAIN
FROM 105 TO 112 ACROSS THE AREA THIS AFTERNOON AND TEMPERATURES HAVE
BEEN RUNNING 2-6 DEGREES BELOW READINGS AT THE SAME HOUR YESTERDAY.
THE EXCESSIVE HEAT WARNING WILL BE ALLOWED TO EXPIRE AT 7 PM THIS
EVENING...THE HEAT ADVISORY THEN IN EFFECT ACROSS THE WHOLE FORECAST
AREA FROM 7 PM THROUGH SATURDAY. 925/850MB TEMPS HOVER AROUND THE
SAME AS TODAY THROUGH THE SHORT TERM AND SURFACE DEWPOINTS WILL
GENERALLY REMAIN IN THE LOWER TO MID 70S. THIS WILL MAINTAIN HIGH
HEAT INDEX VALUES THAT WILL HOVER AROUND 110 IN THE AFTERNOONS.

RAIN CHANCES SHOULD BE HIGHEST OVER SRN AND ERN ZONES TOMORROW
AFTERNOON AND EVENING WHEN THE UPPER TROUGH CONTINUES TO EDGE TOWARD
THE SE CORNER OF MS BY SATURDAY. THE BOUNDARY LOCATED TO
OUR NORTH TODAY IS FORECAST TO LIFT NWD...DECREASING THE POTENTIAL
FOR OUTFLOW BOUNDARIES DEVELOPING INTO NRN ZONES DURING THE DAY.
FORCING WILL INCREASE SUNDAY WHEN WEAK UPPER WAVES BEGIN TO MOVE
INTO THE AREA FROM THE NW AS THE UPPER RIDGE IS FLATTENED BY
DEVELOPING WLY FLOW TO OUR NORTH.

.LONG TERM...SUNDAY THROUGH NEXT FRIDAY...THE SUN-FRI PERIOD WILL BE
AN INTERESTING WEEK AS THE GENERAL PATTERN SHIFTS TO A NW FLOW
REGIME WHICH SHOULD ALLOW THE AREA TO TRIM BACK ON THE EXCESSIVE
HEAT THAT HAS BEEN AROUND. HOWEVER...THIS PATTERN IS NOTORIOUS FOR
HARD TO TIME STORM COMPLEXES AND WHAT IS BEING OFFERED FROM THE
GFS/EURO FITS THE NW FLOW SCENARIO VERY WELL.

IN THE TEMP DEPARTMENT...SUN-MON WILL LIKELY REMAIN HOT/HUMID WITH
HIGHS WELL ABV NORMAL AND RANGING FROM 96-100 DEGREES. LOW LEVEL
FLOW TRAJECTORIES WILL CONTAIN A SOLID WESTERLY COMPONENT WHICH WILL
KEEP THE HOT LOW LEVEL CONDITIONS IN PLACE AS THE ORIGIN OF THIS AIR
WILL COME INTO OUR AREA FROM TX/LA. BY TUE AND LASTING TO THE END OF
THE WEEK...HIGH TEMPS WILL TREND TOWARD NORMAL VALUES...THIS IS
MAINLY DUE TO THE INCREASING RAIN CHANCES AND POTENTIAL FOR STORM
COMPLEXES TO ALTER THE DIURNAL CYCLE. MY INITIAL INTUITION WOULD BE
TO WARM TEMPS AND FOLLOW WHAT HAS BEEN A HOT WEEK. HOWEVER...WITH AN
ACTIVE PATTERN FOR STORM COMPLEXES DEVELOPING...A WIDE RANGE OF
HIGHS COULD BE POSSIBLE AND THAT ALL DEPENDS ON TIMING. DUE TO
THIS...FOLLOWED GUID VALUES FOR MOST OF THE LONG TERM.

AS MENTIONED ABV...AN ACTIVE WX PATTERN LOOKS TO TAKE SHAPE FOR NEXT
WEEK. THE GLOBAL MODELS WERE INDICATING THIS YESTERDAY AND ARE IN
BETTER AGREEMENT ON THE PATTERN TONIGHT. THIS IS RESULTING IN HIGHER
CONFIDENCE OF SUCH A PATTERN OCCURRING. THE TRICKY PART IS TIMING
THE PRECIP EVENTS. THE MODELS ARE SUGGESTING THE BEST PRECIP SIGNAL
WILL BE DURING THE DAY PERIODS...BUT THERE IS POTENTIAL FOR SOME
EARLY MORNING ACTIVITY AS WELL. DUE TO THIS UNCERTAINTY IN
TIMING...WILL JUST FOLLOW THE GFS POPS WHICH ARE ONLY IN THE 20-30%
RANGE. I WOULD LIKE TO RAISE THESE VALUES...BUT THE UNCERTAINTIES IN
TIMING ARE HOLDING BE BACK. UNTIL SOME CONSISTENCY CAN BE SHOWN ON
TIMING...WILL JUST GO WITH THE LOW END CHANCE WORDING.

THESE STORMY PERIOD WILL ALSO LIKELY BRING A FEW EPISODES OF
STRONG/SVR STORMS. THE NW FLOW PATTERN WILL CONTAIN INCREASED MID
LEVEL FLOW WHICH WILL INCREASE THE DEEP LAYER SHEAR AND ALLOW FOR
MORE ORGANIZED STORMS. THIS WILL LEAD TO BETTER POTENTIAL FOR
DAMAGING WINDS. ADDITIONALLY...INSTABILITY WILL BE QUITE HIGH AS
HOT/HUMID SFC CONDITIONS WILL COMBINE WITH STEEP LAPSE RATES TO
SUPPORT SVR STORMS AS WELL. /CME/

&&

.AVIATION...PRIMARILY VFR CONDS AND LGT SFC WINDS XPCTD OVER THE
NEXT 24 HOURS. AN AREA OF SHWRS AND TSTMS ACROSS NORTHERN MS SHOULD
BEGIN TO AFFECT AREAS ALONG THE HWY 82 CORRIDOR (PRIMARILY E OF
I-55) LATER THIS AFTN INTO THE EVENING. A SHIFT TO NORTHERLY WINDS
WITH A BRIEF GUST TO 20KTS WILL BE POSSIBLE AS THIS ACTIVITY
NEARS..IN ADDITION TO INTENSE LIGHTNING ACTIVITY. ELSEWHERE ISOLD
SHWRS/TSTMS WILL BE POSSIBLE THROUGH THE REST OF THE DAY. HEAT AND
HUMIDITY REMAIN AN ISSUE AND DENSITY ALTITUDE CHECKS ARE STILL
ADVISED. MVFR VSBY RESTRICTIONS WILL BE PSBL EARLY TOMORROW
MORNING...ESPECIALLY IN AREAS THAT SEE RAINFALL TODAY. /BK/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       76  97  76  98 /  16  17   5  17
MERIDIAN      76  97  75  96 /  27  21   7  19
VICKSBURG     76  98  75  99 /  12  12   5  14
HATTIESBURG   75  97  76  97 /  12  37   7  30
NATCHEZ       76  97  76  95 /   9  24   7  16
GREENVILLE    76 100  77 100 /  13   9   4  15
GREENWOOD     75  99  76  98 /  28  11   4  17

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT SATURDAY FOR MSZ028>033-037>039-
     044>046-050>052-055>058-063>066-072>074.

     EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR MSZ018-
     019-025>027-034>036-040>043-047>049-053-054-059>062.

     HEAT ADVISORY FROM 7 PM THIS EVENING TO 7 PM CDT SATURDAY FOR
     MSZ018-019-025>027-034>036-040>043-047>049-053-054-059>062.

LA...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR
     LAZ007>009-015-016-023>026.

     HEAT ADVISORY FROM 7 PM THIS EVENING TO 7 PM CDT SATURDAY FOR
     LAZ007>009-015-016-023>026.

AR...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR ARZ074-
     075.

     HEAT ADVISORY FROM 7 PM THIS EVENING TO 7 PM CDT SATURDAY FOR
     ARZ074-075.

&&

03/CME/BK
Hazardous weather outlook, Aug 5, 2:24 PM CDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
224 PM CDT FRI AUG 5 2011

MSZ028>033-037>039-044>046-050>052-055>058-063>066-072>074-061930-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-
NOXUBEE-LEAKE-NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-SIMPSON-
SMITH-JASPER-CLARKE-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
224 PM CDT FRI AUG 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

HOT AND HUMID CONDITIONS WILL PERSIST THROUGH SATURDAY. A HEAT
ADVISORY IN IN EFFECT AS HEAT INDICES ARE EXPECTED CLIMB ABOVE 105
DEGREES THIS AFTERNOON...AND AGAIN ON SATURDAY.

IN ADDITION...A FEW STRONG TO SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING WIND GUSTS OF 50 TO 60 MPH...INTENSE LIGHTNING...AND HEAVY
RAINFALL WILL BE POSSIBLE LATER THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE HOT AND HUMID WEATHER WILL CONTINUE LATER THIS WEEKEND AND
ADDITIONAL HEAT ADVISORIES MAY BE NEEDED.

AN ACTIVE PERIOD CONSISTING OF MULTIPLE ROUNDS OF THUNDERSTORMS IS
EXPECTED STARTING LATE THIS WEEKEND...CONTINUING INTO NEXT WEEK DUE
TO A DEVELOPING NORTHWEST FLOW PATTERN. THE PRIMARY THREAT WITH
THESE STORMS WILL BE THE POSSIBILITY OF DAMAGING WIND GUSTS. TIMING
INDIVIDUAL EVENTS WILL BE DIFFICULT...WITH DETAILS BECOMING A BIT
CLEARER EACH PASSING DAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>027-034>036-
040>043-047>049-053-054-059>062-061930-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-WASHINGTON-HUMPHREYS-HOLMES-
ISSAQUENA-SHARKEY-YAZOO-MADISON MS-WARREN-HINDS-RANKIN-CLAIBORNE-
COPIAH-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
224 PM CDT FRI AUG 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST-CENTRAL
MISSISSIPPI...NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SATURDAY

HOT AND HUMID CONDITIONS WILL PERSIST THROUGH SATURDAY. HEAT INDICES
IN EXCESS OF 110 DEGREES ARE EXPECTED THIS AFTERNOON...WITH HEAT
INDICES RANGING FROM 105 TO 110 DEGREES EXPECTED SATURDAY AFTERNOON.

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING. A HEAT ADVISORY WILL BE IN EFFECT FROM 7 PM THIS EVENING
UNTIL 7 PM CDT SATURDAY.

IN ADDITION...A FEW STRONG TO SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING WIND GUSTS OF 50 TO 60 MPH...INTENSE LIGHTNING...AND HEAVY
RAINFALL WILL BE POSSIBLE LATER THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE HOT AND HUMID WEATHER WILL CONTINUE LATER THIS WEEKEND AND
ADDITIONAL HEAT ADVISORIES MAY BE NEEDED.

AN ACTIVE PERIOD CONSISTING OF MULTIPLE ROUNDS OF THUNDERSTORMS IS
EXPECTED STARTING LATE THIS WEEKEND...CONTINUING INTO NEXT WEEK DUE
TO A DEVELOPING NORTHWEST FLOW PATTERN. THE PRIMARY THREAT WITH
THESE STORMS WILL BE THE POSSIBILITY OF DAMAGING WIND GUSTS. TIMING
INDIVIDUAL EVENTS WILL BE DIFFICULT...WITH DETAILS BECOMING A BIT
CLEARER EACH PASSING DAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

BK

In the hours before

Special weather statement, Aug 5, 3:07 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
307 PM CDT FRI AUG 5 2011

MSZ026-052035-
GRENADA MS-
307 PM CDT FRI AUG 5 2011

...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN GRENADA COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 10 MILES NORTH OF BEW SPRINGS AT 307 PM CDT...MOVING
SOUTHEAST AT 5 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN CENTRAL GRENADA COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3389 8976 3387 8976 3388 8966 3379 8959
      3368 8986 3386 8994 3389 8993 3390 8992
      3390 8977
TIME...MOT...LOC 2007Z 334DEG 6KT 3391 8983

DL
Special weather statement, Aug 5, 4:04 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
404 PM CDT FRI AUG 5 2011

MSZ029-030-032-033-052135-
WEBSTER MS-OKTIBBEHA MS-CLAY MS-CHOCTAW MS-
404 PM CDT FRI AUG 5 2011

...STRONG THUNDERSTORMS MOVING INTO THE HIGHWAY 82 CORRIDOR...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 7 MILES NORTH OF PALA ALTO TO 5 MILES
SOUTHWEST OF EMBRY AT 404 PM CDT...MOVING SOUTH AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN NORTHERN CHOCTAW...CLAY...NORTHERN OKTIBBEHA AND WEBSTER
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3336 8939 3344 8941 3346 8938 3346 8942
      3372 8949 3374 8904 3375 8904 3376 8894
      3382 8893 3382 8873 3380 8871 3369 8871
      3369 8863 3354 8859
TIME...MOT...LOC 2104Z 343DEG 21KT 3377 8875 3358 8941

DL
Special weather statement, Aug 5, 4:16 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
416 PM CDT FRI AUG 5 2011

MSZ030-031-052145-
LOWNDES MS-CLAY MS-
416 PM CDT FRI AUG 5 2011

...GUSTY WINDS APPROACHING EASTERN CLAY AND NORTHERN LOWNDES
COUNTIES...

AN AREA OF GUSTY WINDS OF 45 TO 55 MPH WAS LOCATED FROM 17 MILES
NORTH OF CALEDONIA TO 8 MILES NORTH OF WEST POINT AT 415 PM CDT...
MOVING SOUTHEAST AT 35 MPH.

PEOPLE IN SOUTHEASTERN CLAY AND LOWNDES COUNTIES SHOULD PREPARE FOR
GUSTY WINDS...WHICH COULD KNOCK DOWN A FEW TREES.

LAT...LON 3350 8827 3331 8863 3368 8870 3369 8850
      3367 8849 3368 8841 3370 8840 3369 8837
      3375 8832 3375 8825 3370 8824
TIME...MOT...LOC 2115Z 303DEG 28KT 3391 8823 3369 8856

DL
Special weather statement, Aug 5, 4:38 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
438 PM CDT FRI AUG 5 2011

MSZ043-048-049-052205-
RANKIN MS-MADISON MS-HINDS MS-
438 PM CDT FRI AUG 5 2011

...STRONG THUNDERSTORMS DEVELOPING OVER THE JACKSON METRO AREA...

A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS IS DEVELOPING AROUND THE JACKSON METRO AREA. THE STRONGEST
THUNDERSTORM  WAS LOCATED OVER BROWNSVILLE...MOVING SOUTH AT 5 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THESE
STORMS.

PEOPLE IN EASTERN HINDS...SOUTHWESTERN MADISON AND WESTERN RANKIN
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3211 8999 3216 9050 3249 9052 3253 9005
TIME...MOT...LOC 2137Z 355DEG 4KT 3245 9044

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 7:03 PM CDTSpecial Weather StatementJANGrenada32 min
Aug 4, 7:11 PM CDTSpecial Weather StatementJANChoctaw, Oktibbeha29 min
Aug 4, 7:13 PM CDTSevere Thunderstorm WarningJANChoctaw, Noxubee, Oktibbeha, Winston47 min
Aug 4, 7:34 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Montgomery41 min
Aug 4, 7:47 PM CDTSpecial Weather StatementJANKemper28 min
Aug 4, 7:51 PM CDTSevere Thunderstorm WarningJANKemper, Noxubee54 min
Aug 4, 8:07 PM CDTSpecial Weather StatementJANLauderdale43 min
Aug 4, 10:41 PM CDTSpecial Weather StatementJANForrest29 min
Aug 5, 3:07 PM CDTSpecial Weather StatementJANGrenada28 min
Aug 5, 4:04 PM CDTSpecial Weather StatementJANClay, Webster31 min
Aug 5, 4:16 PM CDTSpecial Weather StatementJANLowndes29 min
Aug 5, 4:43 PM CDTSpecial Weather StatementJANWinston27 min
Aug 5, 4:56 PM CDTSpecial Weather StatementJANLowndes, Oktibbeha29 min
Aug 5, 5:13 PM CDTSevere Thunderstorm WarningJANLowndes, Noxubee62 min
Aug 5, 5:21 PM CDTSevere Thunderstorm WarningJANKemper, Neshoba, Winston54 min
Aug 5, 6:14 PM CDTSpecial Weather StatementJANKemper31 min
Aug 5, 6:29 PM CDTSpecial Weather StatementJANNeshoba31 min

Nearby

Special Weather Statements in Mississippi, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.